Ask Your Health Question and Get an Answer ASAP
Welcome to JustAnswer.
Numbness or tingling sensations in the tongue, medically known as paresthesia of the tongue, most commonly occur due to damage to the nervous system. Damage to the lingual nerve that supplies the tongue is a common cause. Other conditions such as stroke, TIA(transient ischemic attack), mini stroke can also cause this.
Also this can be due to Underactive thyroid,abnormal levels of calcium, potassium, or sodium in your body,lack of vitamin B12,certain medications.
The underlying cause of numbness should be identified and then treated by your doctor.Tests like electromyography and nerve conduction studies,certain blood tests,electro physiological studies are required to make the exact diagnosis.I suggest you to make an appointment with a neurologist to know the exact cause & hence its treatment.
I woke up one morning a week or so ago with left side of the tip of my tongue slightly numb, along with slight confusion when talking which went away in a VERY short time, seconds one I came fully awake. Primary doc sent me to ER, (they did NOT do a MRI or cat scan. only blood work and EKG with consult with er doctor) they said I was fine, they could not give me a reason. Now it is still numb. Also feels like the are that is numb or size of area changes. Just this is scaring the hell outta me. The more I read on net the worse it gets. I think I am having mild to moderate panic attacks which I am sure arent helping....
I did have both top wisdom teeth pulled maybe 7-10 days prior to start of this. I also have chronic back pain from 2 prior compression fractures on 2 different incidents. The doctor put me on Lyrica and amrix. Workers comp case closed spent a month or so without meds as WC wouldn't cover visits and I couldn't afford to go. Went back to work and ins allowed me to return to doctor. Pain doctor put me back on Lyrica and new med Zanaflex. Once these symptoms started I DC'd those 2, I have had a number of issues with Lyrica and my doctor wont listen to me about them. I have brought them up in a number of visits and he acts like I haven't even said anything about it. I have been having number of headaches, but have had them for quite a long time now.
Oh I also shortly before this started, began taking Centrum ultra mens Multivitamin. My wife has also had me taking Flaxseed oil, and another probiotic for my digestive health. I have issues with constipation from pain meds. Oxycodon 10/325.
Thanks for the detailed info given. With the additional details, I can say that most probable cause of your symptoms is damage to the lingual nerve that supplies the tongue. During extraction of tooth, it usually gets damage & the symptoms may appear after few days to few weeks. In some persons it may cause numbness of tongue or buccal cavity while others feel burning sensation.
So most likely the cause is damage to the lingual nerve.Tests like electromyography and nerve conduction studies,certain blood tests,electro physiological studies are required to make the exact diagnosis.I suggest you to make an appointment with a neurologist to know the exact cause & hence its treatment.